Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 3, NWS La Crosse, WI

May 5, 20108 counties in Iowa; 7 counties in Minnesota; 12 counties in Wisconsin

NWS La Crosse, WI issued this wind advisory at May 5, 2010, 9:41 AM CDT for 8 counties in Iowa; 7 counties in Minnesota; 12 counties in Wisconsin. It took effect at May 5, 2010, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 9:41 AM CDT (14:41 UTC)
In effect from
May 5, 2010, 10:00 AM CDT
Expired
May 5, 2010, 5:00 PM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
All 27 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS73 KARX 051441
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT WED MAY 5 2010

...STRONG WINDS OVER PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST
IOWA TODAY...

.WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
THIS MORNING THEN PERSIST THROUGH THE AFTERNOON. THESE STRONG
WINDS WILL BE MORE COMMON OVER THE HIGHER...OPEN COUNTRY AREAS AND
ACROSS THE RIDGE TOPS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA.
THE WINDS WILL DIMINISH DURING THE LATE AFTERNOON HOURS. 

IAZ008>010-018-019-029-MNZ079-086>088-094>096-052200-
/O.NEW.KARX.WI.Y.0003.100505T1500Z-100505T2200Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
941 AM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 
 
* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 5 PM.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH
  ROADS. THESE WINDS CAN ALSO PICK UP AND BLOW AROUND LOOSE ITEMS
  LIKE LAWN CHAIRS AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
4 follow-up statements
959 
WWUS73 KARX 051801
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
101 PM CDT WED MAY 5 2010

...STRONG WINDS OVER PORTIONS OF SOUTHEAST MINNESOTA AND
NORTHEAST IOWA THIS AFTERNOON...

.STRONG LOW PRESSURE TRACKING ACROSS LAKE SUPERIOR WILL CONTINUE
TO PRODUCE WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
ACROSS THE AREA THIS AFTERNOON. THESE STRONG WINDS WILL BE MORE
COMMON OVER THE HIGHER TERRAIN...OPEN COUNTRY AND RIDGE TOP AREAS
OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE WINDS WILL DIMINISH
DURING THE LATE AFTERNOON HOURS.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-052200-
/O.CON.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
101 PM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH 4PM...THEN BEGIN
  TO DIMINISH. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH ROADS.
  THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN CHAIRS
  AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR UNHEALTHY
  TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
862 
WWUS73 KARX 051848
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
148 PM CDT WED MAY 5 2010

...STRONG WINDS OVER MUCH OF THE AREA THIS AFTERNOON...

.STRONG LOW PRESSURE TRACKING ACROSS LAKE SUPERIOR WILL CONTINUE
TO PRODUCE WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
ACROSS THE AREA THIS AFTERNOON. THESE STRONG WINDS WILL BE MORE
COMMON OVER THE HIGHER TERRAIN...OPEN COUNTRY AND RIDGE TOP AREAS
OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE WINDS WILL
DIMINISH DURING THE LATE AFTERNOON HOURS.

IAZ011-030-WIZ029-032>034-041>044-053>055-061-052200-
/O.EXA.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/
ALLAMAKEE-CLAYTON-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
148 PM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH 4PM...THEN 
  BEGIN TO DIMINISH. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
  OVER RIDGE TOPS AND ACROSS FAVORED WIND-PRONE AREAS. 

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH 
  ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN 
  CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR 
  UNHEALTHY TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

IAZ008>010-018-019-029-MNZ079-086>088-094>096-052200-
/O.CON.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
148 PM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH 4PM...THEN 
  BEGIN TO DIMINISH. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH 
  ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN 
  CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR 
  UNHEALTHY TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
026 
WWUS73 KARX 052035
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT WED MAY 5 2010

...STRONG WINDS CONTINUE OVER MUCH OF THE AREA THIS AFTERNOON...

.STRONG LOW PRESSURE CONTINUED TO MOVE EAST ACROSS LAKE SUPERIOR
AT MID AFTERNOON. THE TIGHT PRESSURE GRADIENT AROUND THE LOW
REMAINED OVER THE AREA...WITH WEST WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH...COMMON OVER THE HIGHER TERRAIN...OPEN COUNTRY
AND RIDGE TOP LOCATIONS. HOWEVER...THE GRADIENT WAS BEGINNING TO
RELAX...WITH WINDS ALREADY STARTING TO DECREASE AT MANY LOCATIONS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034-
041>044-053>055-061-052200-
/O.CON.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
335 PM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: WINDS WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA
  THROUGH 5 PM.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH...MAINLY OVER RIDGE TOPS AND HIGHER TERRAIN...OPEN COUNTRY
  AREAS.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH 
  ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN 
  CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR 
  UNHEALTHY TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
190 
WWUS73 KARX 052202
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT WED MAY 5 2010

...WIND ADVISORY ALLOWED TO EXPIRE...

.LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE AWAY FROM
THE AREA. AS A RESULT WINDS WILL CONTINUE TO DIMINISH THROUGH THE
EARLY EVENING HOURS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034-
041>044-053>055-061-052315-
/O.EXP.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
502 PM CDT WED MAY 5 2010

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY
IS BEING ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 35 MPH ARE
STILL POSSIBLE THROUGH THE EARLY EVENING HOURS.

$$

RABERDING

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at May 5, 3:12 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, May 5, 3:12 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
312 AM CDT WED MAY 5 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERN ARE WINDS TODAY...THEN PRECIPITATION CHANCES
THURSDAY INTO FRIDAY NIGHT.

LATEST 07Z SURFACE ANALYSIS INDICATING COLD FRONT EXTENDING FROM
EASTERN WISCONSIN INTO NORTHERN MISSOURI. LATEST MOSAIC RADAR
INDICATING A LINE OF SHOWERS ALONG AND BEHIND COLD FRONT. THIS IS
IN ASSOCIATION WITH MOISTURE TRANSPORT AND CONVERGENCE IN THE 925-
850MB LAYER PER LATEST RUC ANALYSIS.

THE 05.00Z GFS AND NAM ARE IN GOOD AGREEMENT WITH MOVING UPPER
LEVEL/SURFACE FEATURES ACROSS THE REGION THROUGH 00Z FRIDAY. THEN
THE MODELS BEGIN TO DIFFER ON TIMING OF SURFACE/UPPER LEVEL FEATURES
INTO THE GREAT LAKES REGION THURSDAY NIGHT THROUGH SATURDAY. THE
05.00Z GFS IS MORE PROGRESSIVE WITH THE SURFACE/UPPER LEVEL
FEATURES.

TODAY...SURFACE COLD FRONT PUSHES INTO THE OHIO RIVER VALLEY. TIME
HEIGHT CROSS SECTIONS SHOW SUBSIDENCE OVER MUCH OF THE FORECAST
AREA THROUGH 21Z WEDNESDAY. THIS WILL ALLOW FOR SKIES TO CLEAR EARLY
THIS MORNING AND DRIER AIR TO ADVECT INTO THE REGION. THE
COMBINATION OF SUNNY SKIES AND DRIER AIR MASS OVER REGION WILL ALLOW
FOR STRONG MIXING. BUFKIT SOUNDINGS INDICATE MEAN ABSOLUTE TRANSFER
OF 25 TO 35 KNOTS OVER FORECAST AREA. THIS WILL PRODUCE WIND
SPEEDS OF 15 TO 30 MPH AND GUSTS UP TO 40 MPH LATE THIS MORNING AND
AFTERNOON. FOR NOW...WILL NOT ISSUE ANY WIND ADVISORY.

NEXT FOCUS TURNS TO SURFACE LOW PRESSURE EJECTING OUT INTO THE
CENTRAL PLAINS THURSDAY INTO FRIDAY NIGHT. HIGH PRESSURE ENTRENCHED
OVER THE REGION AND WEAK DRY NORTHERLY FLOW ALOFT WILL IMPEDE
MOISTURE ADVECTING INTO THE AREA THURSDAY. HAVE TRIMMED PRECIPITATION
CHANCES ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AFTER 18Z
THURSDAY. DEEPER FORCING AND MOISTURE MOVES OVER THE REGION AFTER 00Z
FRIDAY...AS SURFACE LOW PRESSURE EJECTS OUT INTO NORTHERN MISSOURI
THURSDAY NIGHT. THIS ENABLES FRONTOGENETIC BAND OF PRECIPITATION TO
DEVELOP OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. MOISTURE
AND VERTICAL MOTION ASSOCIATED WITH UPPER LEVEL LOW PUSHES INTO
THE NORTHERN MINNESOTA AND NORTHERN WISCONSIN. THIS SHOULD ALLOW FOR
LIGHTER PRECIPITATION TO DEVELOP AND MOVE OVER THE NORTHERN HALF OF
THE FORECAST AREA.

THE 05.00Z GFS CONTINUE TO SHOW 100-300 J/KG OF MOST UNSTABLE CAPE IN
THE 2-7KM LAYER OVER NORTHEAST IOWA AND EXTREME SOUTHERN WISCONSIN
FROM 00-12Z FRIDAY. WILL CONTINUE THE MENTION OF ISOLATED
THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE FORECAST AREA.

TEMPERATURES WILL BE WELL BELOW NORMAL FRIDAY...AS BOTH THE 05.00Z
GFS AND NAM ADVECT COLDER AIR INTO THE REGION. HIGH TEMPERATURES ARE
EXPECTED TO CLIMB INTO THE MIDDLE 40S TO LOWER 50S.

.LONG TERM...SATURDAY THROUGH TUESDAY

MAIN FORECAST CONCERN IS PRECIPITATION CHANCES MONDAY INTO TUESDAY.
THE 05.00Z GFS AND ECMWF ARE IN AGREEMENT WITH OVERALL UPPER LEVEL
FLOW PATTERN THROUGH 12Z SUNDAY. SIGNIFICANT DIFFERENCES BEGIN
AFTER 12Z SUNDAY...AS THE 05.00Z ECMWF IS MORE AMPLIFIED WITH UPPER
LEVEL RIDGE OVER THE CENTRAL U.S. MONDAY. THE 05.00Z GFS ON THE
OTHER HAND...DEVELOPS SOUTHWESTERLY FLOW ALOFT AND EJECTS SHORTWAVE
TROUGHS INTO THE FORECAST AREA MONDAY INTO TUESDAY. BASED ON THESE
DIFFERENCES...WILL MAKE NO CHANGES TO FORECAST AFTER 12Z SUNDAY.

&&

.AVIATION...

WINDS WILL BE THE MAIN AVIATION CONCERN TODAY...AS AMPLE AND DEEP
MIXING PROMOTE MOMENTUM TRANSFER OF UP TO 40 KTS OF WIND. WINDS
WILL BE NEAR UNI-DIRECTIONAL FROM THE WEST THROUGH THE DEPTH OF THE
ATMOSPHERE...WITH HEFTY LOW LEVEL LAPSE RATES AND SUNNY SKIES
PROMOTING THE MIXING. HOWEVER...SOME CLOUDS WILL START TO SINK
TOWARD KRST/KLSE THIS AFTERNOON...ASSOCIATED WITH AN AREA OF LOW
PRESSURE MOVING EASTWARD ACROSS SOUTHERN CANADA. CLOUD COVER WOULD
INHIBIT SOME OF THE MIXING...ALTHOUGH LATEST RUC13/NAM12 WOULD
SUGGEST THESE CLOUDS WON/T MOVE IN UNTIL MID AFTERNOON. CURRENT
OBS/SATELLITE IMAGERY POINT TO SOME MVFR CEILINGS WITH THE CLOUD
BANK OVER ND/NORTHERN MN. HOWEVER...MODEL TRENDS WOULD KEEP THESE
LOWER CEILINGS JUST NORTH OF THE TAF SITES...POINTING TOWARD MORE OF
A MID CLOUD. WILL STAY WITH THIS TREND FOR NOW...BUT HOW FAR SOUTH
THESE CLOUDS ADVANCE WILL HAVE TO BE MONITORED...AND TAFS UPDATED IF
MVFR CEILINGS LOOK MORE PROBABLE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DTJ
AVIATION..........RIECK
Hazardous weather outlook, May 5, 5:00 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT WED MAY 5 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-061000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 40...CAN BE
EXPECTED THROUGH THE DAYTIME HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT...MAINLY
OVER PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. SEVERE WEATHER
IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

Nearby

Wind Advisories in Wisconsin, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.